Health QuestionsCategory: TreatmentsTaking a giant leap to somewhere
CharlieTuna asked 3 years ago

In my intro, many forums ago, I said I had been on Lithium for about 17 years. Then my pdoc wanted to try me on Depakote. It was only a Trial. It wasn’t suppose to last over a year. During that year my pdoc retired and left me high and dry on that Trial.
 
Fast Forward >>>>>> I now have a psych nurse and all she does is medicine management. Two weeks ago I notified her that I want to off of my Depakote Trial, 11 years is long enough. I told her I want to go back on lithium. She responded to my e-mail with “we’ll discuss”.
 
Discussion? What’s to discuss? I do not have the quality of life I had while on Lithium. This may be all in my head, but, since going on Depakote (now valproic acid) I’ve added a few more medical conditions to my heady issues. My primary valporic concern is that I’ve flat lined. Similar to not being alive. Just being. Not feel happy and not feeling sad, not feeling depressed, not feeling manic, just not feeling anything.
 
So Thursday is my big day to give my sales pitch! I’m preplanning it in my head. I just hope my head remember it when the time comes. I belong to the HMO that advertises Live Well and Thrive. I would like to do both.
 
Charlie Tuna

2 Answers
elvenwonder answered 3 years ago

Re: Taking a giant leap to somewhere
To help remember, I sometimes write down a list of the points I want to make on paper and take it with me.  I then am sure to be able to remember.

CharlieTuna answered 3 years ago

Re: Taking a giant leap to somewhere
The last appointment went well. My psych-nurse actually said SHE preferred Lithium to Depakote. (I should have asked if SHE was on Lithium too but it slipped my mind).  
 
Anyway, I will be taking that Giant Leap to Somewhere IN BABY STEPS! I started taking 450mg of Lithium last Thursday along with the 1000mg of valproic acid. Tonight I reduce the valproic acid by 250mg. I’ll do that for 3 days and then I can reduce another 250mg. Sometime in around August 9th I should be off of the valproid acid.
 
 
 

CharlieTuna asked 3 years ago

In my intro, many forums ago, I said I had been on Lithium for about 17 years. Then my pdoc wanted to try me on Depakote. It was only a Trial. It wasn’t suppose to last over a year. During that year my pdoc retired and left me high and dry on that Trial.
 
Fast Forward >>>>>> I now have a psych nurse and all she does is medicine management. Two weeks ago I notified her that I want to off of my Depakote Trial, 11 years is long enough. I told her I want to go back on lithium. She responded to my e-mail with “we’ll discuss”.
 
Discussion? What’s to discuss? I do not have the quality of life I had while on Lithium. This may be all in my head, but, since going on Depakote (now valproic acid) I’ve added a few more medical conditions to my heady issues. My primary valporic concern is that I’ve flat lined. Similar to not being alive. Just being. Not feel happy and not feeling sad, not feeling depressed, not feeling manic, just not feeling anything.
 
So Thursday is my big day to give my sales pitch! I’m preplanning it in my head. I just hope my head remember it when the time comes. I belong to the HMO that advertises Live Well and Thrive. I would like to do both.
 
Charlie Tuna

2 Answers
elvenwonder answered 3 years ago

Re: Taking a giant leap to somewhere
To help remember, I sometimes write down a list of the points I want to make on paper and take it with me.  I then am sure to be able to remember.

CharlieTuna answered 3 years ago

Re: Taking a giant leap to somewhere
The last appointment went well. My psych-nurse actually said SHE preferred Lithium to Depakote. (I should have asked if SHE was on Lithium too but it slipped my mind).  
 
Anyway, I will be taking that Giant Leap to Somewhere IN BABY STEPS! I started taking 450mg of Lithium last Thursday along with the 1000mg of valproic acid. Tonight I reduce the valproic acid by 250mg. I’ll do that for 3 days and then I can reduce another 250mg. Sometime in around August 9th I should be off of the valproid acid.